Alert archive / Illinois / Flood Watches in 2015
Flood Watch 2, NWS Lincoln, IL
NWS Lincoln, IL issued this flood watch at Nov 16, 2015, 3:08 AM CST for 22 counties in Illinois. It took effect at Nov 17, 2015, 12:00 AM CST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2015, 3:08 AM CST (09:08 UTC)
- In effect from
- Nov 17, 2015, 12:00 AM CST
- Expired
- Nov 18, 2015, 6:00 AM CST
- In force
- 30 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
All 22 counties
Cass County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Mason County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2086 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
550 WGUS63 KILX 160908 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 308 AM CST MON NOV 16 2015 ...PERIODS OF HEAVY RAIN EXPECTED TONIGHT THROUGH TUESDAY NIGHT... ILZ036-040>042-047>054-056-061>063-066>068-071>073-161800- /O.NEW.KILX.FA.A.0002.151117T0600Z-151118T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- CHRISTIAN-MACON-MOULTRIE-COLES-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CANTON...RUSHVILLE...HAVANA...LINCOLN... BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...CHARLESTON... MATTOON...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM...NEWTON... ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 308 AM CST MON NOV 16 2015 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTHEAST ILLINOIS...AND WEST CENTRAL ILLINOIS... INCLUDING THE FOLLOWING COUNTIES. IN CENTRAL ILLINOIS... CHRISTIAN...LOGAN...MACON...MASON...MENARD...MOULTRIE... SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS...CLARK... COLES...CRAWFORD AND CUMBERLAND. IN SOUTHEAST ILLINOIS... CLAY...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. IN WEST CENTRAL ILLINOIS...CASS...FULTON...MORGAN...SCHUYLER AND SCOTT. * FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT. * AS AN INTENSE STORM SYSTEM MOVES THROUGH THE MIDWEST THE NEXT COUPLE DAYS...IT WILL TRANSPORT ABUNDANT MOISTURE NORTHWARD FROM THE GULF OF MEXICO. THIS MOISTURE...UNUSUALLY COPIOUS FOR THE MIDDLE OF NOVEMBER...WILL RESULT IN AN EXTENDED PERIOD OF RAINFALL WHICH WILL BE HEAVY AT TIMES. TOTAL RAINFALL THROUGH TUESDAY NIGHT IS EXPECTED TO BE IN EXCESS OF 3 INCHES FROM HAVANA TO EFFINGHAM WESTWARD...AND RANGE FROM 2.5 TO 3 INCHES AS FAR NORTH AS THE I-74 CORRIDOR. * GIVEN THE EXTENDED DURATION OF THE RAINFALL...THE MAIN THREATS FOR FLOODING WILL BE IN NORMALLY FLOOD PRONE AREAS...ALONG WITH PONDING OF WATER ON STREETS AND ROADS. THIS IS ESPECIALLY LIKELY WHERE FALLEN LEAVES HAVE CLOGGED STORM DRAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ GEELHART
9 follow-up statements
667 WGUS63 KILX 161421 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 821 AM CST MON NOV 16 2015 ...PERIODS OF HEAVY RAIN EXPECTED OVERNIGHT THROUGH TUESDAY NIGHT... ILZ036-040>042-047>054-056-061>063-066>068-071>073-162230- /O.CON.KILX.FA.A.0002.151117T0600Z-151118T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- CHRISTIAN-MACON-MOULTRIE-COLES-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CANTON...RUSHVILLE...HAVANA...LINCOLN... BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...CHARLESTON... MATTOON...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM...NEWTON... ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 821 AM CST MON NOV 16 2015 ...FLOOD WATCH REMAINS IN EFFECT FROM OVERNIGHT THROUGH TUESDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...LOGAN...MACON...MASON...MENARD... MOULTRIE...SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS... CLARK...COLES...CRAWFORD AND CUMBERLAND. IN SOUTH CENTRAL ILLINOIS...CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS... JASPER...LAWRENCE AND RICHLAND. IN WEST CENTRAL ILLINOIS... CASS...FULTON...MORGAN...SCHUYLER AND SCOTT. * FROM OVERNIGHT THROUGH TUESDAY NIGHT * AS AN INTENSE STORM SYSTEM MOVES THROUGH THE MIDWEST THE NEXT COUPLE DAYS...IT WILL TRANSPORT ABUNDANT MOISTURE NORTHWARD FROM THE GULF OF MEXICO. THIS MOISTURE...UNUSUALLY COPIOUS FOR MID NOVEMBER...WILL RESULT IN AN EXTENDED PERIOD OF RAINFALL WHICH WILL BE HEAVY AT TIMES WITH A FEW THUNDERSTORMS POSSIBLE. TOTAL RAINFALL THROUGH TUESDAY NIGHT IS EXPECTED TO BE IN EXCESS OF 3 INCHES FROM HAVANA TO EFFINGHAM SOUTHWESTWARD...AND RANGE FROM 2.5 TO 3 INCHES AS FAR NORTHEAST AS THE I-74 CORRIDOR. * GIVEN THE EXTENDED DURATION OF THE RAINFALL...THE MAIN THREATS FOR FLOODING WILL BE IN NORMALLY FLOOD PRONE AREAS...ALONG WITH PONDING OF WATER ON STREETS AND ROADS. THIS IS ESPECIALLY LIKELY WHERE FALLEN LEAVES HAVE CLOGGED STORM DRAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
711 WGUS63 KILX 162146 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 346 PM CST MON NOV 16 2015 ILZ036-040>042-047>054-056-061>063-066>068-071>073-170600- /O.CON.KILX.FA.A.0002.151117T0600Z-151118T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- CHRISTIAN-MACON-MOULTRIE-COLES-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CANTON...RUSHVILLE...HAVANA...LINCOLN... BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...CHARLESTON... MATTOON...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM...NEWTON... ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 346 PM CST MON NOV 16 2015 ...FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT CST TONIGHT THROUGH LATE TUESDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...LOGAN...MACON...MASON...MENARD... MOULTRIE...SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS... CLARK...COLES...CRAWFORD AND CUMBERLAND. IN SOUTH CENTRAL ILLINOIS...CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS... JASPER...LAWRENCE AND RICHLAND. IN WEST CENTRAL ILLINOIS... CASS...FULTON...MORGAN...SCHUYLER AND SCOTT. * FROM MIDNIGHT CST TONIGHT THROUGH LATE TUESDAY NIGHT * A STRONG STORM SYSTEM WILL MOVE ACROSS THE MIDWEST THE NEXT COUPLE OF DAYS. THIS SYSTEM WILL BE ACCOMPANIED BY PERIODS OF MODERATE TO HEAVY RAINFALL AS IT MOVES THROUGH. TOTAL RAINFALL THROUGH TUESDAY NIGHT IS EXPECTED TO RANGE FROM 2 TO 3 INCHES...WITH SOME LOCALLY HIGHER AMOUNTS. * THE MAIN THREATS FOR FLOODING WILL BE IN NORMALLY FLOOD PRONE AREAS...ALONG WITH PONDING OF WATER ON STREETS AND ROADS. THIS IS ESPECIALLY LIKELY WHERE FALLEN LEAVES HAVE CLOGGED STORM DRAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
451 WGUS63 KILX 170547 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1147 PM CST MON NOV 16 2015 ILZ036-040>042-047>054-056-061>063-066>068-071>073-171400- /O.CON.KILX.FA.A.0002.151117T0600Z-151118T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- CHRISTIAN-MACON-MOULTRIE-COLES-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CANTON...RUSHVILLE...HAVANA...LINCOLN... BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...CHARLESTON... MATTOON...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM...NEWTON... ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 1147 PM CST MON NOV 16 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...LOGAN...MACON...MASON...MENARD... MOULTRIE...SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS... CLARK...COLES...CRAWFORD AND CUMBERLAND. IN SOUTH CENTRAL ILLINOIS...CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS... JASPER...LAWRENCE AND RICHLAND. IN WEST CENTRAL ILLINOIS... CASS...FULTON...MORGAN...SCHUYLER AND SCOTT. * THROUGH LATE TUESDAY NIGHT * A STRONG STORM SYSTEM WILL MOVE ACROSS THE MIDWEST THROUGH WEDNESDAY. THIS SYSTEM WILL BE ACCOMPANIED BY PERIODS OF MODERATE TO HEAVY RAINFALL AS IT MOVES THROUGH. THE HEAVIEST RAINFALL IS EXPECTED EARLY TUESDAY MORNING THROUGH AROUND NOON...AND AGAIN TUESDAY EVENING. TOTAL RAINFALL THROUGH TUESDAY NIGHT IS EXPECTED TO RANGE FROM 2 TO 3 INCHES...WITH SOME LOCALLY HIGHER AMOUNTS. * THE MAIN THREATS FOR FLOODING WILL BE IN FLOOD PRONE AREAS...ALONG WITH PONDING OF WATER ON STREETS AND ROADS. THIS IS ESPECIALLY LIKELY WHERE FALLEN LEAVES HAVE CLOGGED STORM DRAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
656 WGUS63 KILX 170903 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 303 AM CST TUE NOV 17 2015 ILZ036-040>042-047>054-056-061>063-066>068-071>073-171700- /O.CON.KILX.FA.A.0002.000000T0000Z-151118T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- CHRISTIAN-MACON-MOULTRIE-COLES-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CANTON...RUSHVILLE...HAVANA...LINCOLN... BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...CHARLESTON... MATTOON...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM...NEWTON... ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 303 AM CST TUE NOV 17 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS... SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS...INCLUDING THE FOLLOWING COUNTIES. IN CENTRAL ILLINOIS...CHRISTIAN...LOGAN... MACON...MASON...MENARD...MOULTRIE...SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS...CLARK...COLES...CRAWFORD AND CUMBERLAND. IN SOUTHEAST ILLINOIS... CLAY...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. IN WEST CENTRAL ILLINOIS...CASS...FULTON...MORGAN... SCHUYLER AND SCOTT. * THROUGH LATE TONIGHT. * PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED THROUGH TONIGHT...AS AN INTENSE STORM SYSTEM MOVES THROUGH THE MIDWEST. THE HEAVIER RAINFALL IS EXPECTED IN TWO ADDITIONAL PERIODS... ONE THIS MORNING AND AGAIN TONIGHT. STORM TOTAL RAINFALL THROUGH TONIGHT WILL MAINLY RANGE FROM 2.5 TO 3 INCHES...WITH SOME LOCALLY HIGHER AMOUNTS WEST THROUGH SOUTHEAST OF SPRINGFIELD. * THE MAIN THREATS FOR FLOODING WILL BE IN FLOOD PRONE AREAS... ALONG WITH PONDING OF WATER ON STREETS AND ROADS. THIS IS ESPECIALLY LIKELY WHERE FALLEN LEAVES HAVE CLOGGED STORM DRAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ GEELHART
237 WGUS63 KILX 171623 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1023 AM CST TUE NOV 17 2015 ILZ036-040>042-047>054-056-061>063-066>068-071>073-180000- /O.CON.KILX.FA.A.0002.000000T0000Z-151118T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- CHRISTIAN-MACON-MOULTRIE-COLES-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CANTON...RUSHVILLE...HAVANA...LINCOLN... BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...CHARLESTON... MATTOON...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM...NEWTON... ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 1023 AM CST TUE NOV 17 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...LOGAN...MACON...MASON...MENARD... MOULTRIE...SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS... CLARK...COLES...CRAWFORD AND CUMBERLAND. IN SOUTH CENTRAL ILLINOIS...CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS... JASPER...LAWRENCE AND RICHLAND. IN WEST CENTRAL ILLINOIS... CASS...FULTON...MORGAN...SCHUYLER AND SCOTT. * THROUGH LATE TONIGHT * PERIODS OF MODERATE TO HEAVY RAIN WITH ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT...AS AN INTENSE STORM SYSTEM MOVES THROUGH THE MIDWEST. THE HEAVIER RAINFALL IS EXPECTED IN TWO ADDITIONAL PERIODS... ONE INTO MIDDAY TODAY AND AGAIN TONIGHT. BETWEEN 1 AND 2 INCHES OF RAIN HAS ALREADY OCCURRED SINCE MONDAY MORNING. AN ADDITIONAL 1.25 TO 1.75 INCHES OF RAIN IS EXPECTED THROUGH TONIGHT. STORM TOTAL RAINFALL THROUGH TONIGHT WILL MAINLY RANGE FROM 2.5 TO 3 INCHES...WITH SOME LOCALLY HIGHER AMOUNTS FROM SPRINGFIELD SOUTHWEST. * THE MAIN THREATS FOR FLOODING WILL BE IN FLOOD PRONE AREAS... ALONG WITH PONDING OF WATER ON STREETS AND ROADS. THIS IS ESPECIALLY LIKELY WHERE FALLEN LEAVES HAVE CLOGGED STORM DRAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
169 WGUS63 KILX 172208 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 408 PM CST TUE NOV 17 2015 ILZ036-040>042-047>054-056-061>063-066>068-071>073-180600- /O.CON.KILX.FA.A.0002.000000T0000Z-151118T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- CHRISTIAN-MACON-MOULTRIE-COLES-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CANTON...RUSHVILLE...HAVANA...LINCOLN... BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...CHARLESTON... MATTOON...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM...NEWTON... ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 408 PM CST TUE NOV 17 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...LOGAN...MACON...MASON...MENARD... MOULTRIE...SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS... CLARK...COLES...CRAWFORD AND CUMBERLAND. IN SOUTH CENTRAL ILLINOIS...CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS... JASPER...LAWRENCE AND RICHLAND. IN WEST CENTRAL ILLINOIS... CASS...FULTON...MORGAN...SCHUYLER AND SCOTT. * THROUGH LATE TONIGHT * PERIODS OF MODERATE TO HEAVY RAIN WITH ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT...AS AN INTENSE STORM SYSTEM MOVES THROUGH THE MIDWEST. WHILE A LULL IN THE RAINFALL OCCURRED DURING THE AFTERNOON HOURS...HEAVIER RAINFALL WILL RETURN TO THE AREA TONIGHT. BETWEEN 1 AND 2 INCHES OF RAIN HAS ALREADY OCCURRED SINCE MONDAY MORNING. STORM TOTAL RAINFALL THROUGH TONIGHT WILL MAINLY RANGE FROM 2.5 TO 3 INCHES...WITH SOME LOCALLY HIGHER AMOUNTS FROM SPRINGFIELD SOUTHWEST. * THE MAIN THREATS FOR FLOODING WILL BE IN FLOOD PRONE AREAS... ALONG WITH PONDING OF WATER ON STREETS AND ROADS. THIS IS ESPECIALLY LIKELY WHERE FALLEN LEAVES HAVE CLOGGED STORM DRAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
122 WGUS63 KILX 180640 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1240 AM CST WED NOV 18 2015 ILZ036-040>042-047>054-056-061>063-066>068-071>073-181200- /O.CON.KILX.FA.A.0002.000000T0000Z-151118T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- CHRISTIAN-MACON-MOULTRIE-COLES-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...CANTON...RUSHVILLE...HAVANA...LINCOLN... BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...CHARLESTON... MATTOON...SHELBYVILLE...GREENUP...MARSHALL...EFFINGHAM...NEWTON... ROBINSON...FLORA...OLNEY...LAWRENCEVILLE 1240 AM CST WED NOV 18 2015 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CHRISTIAN...LOGAN...MACON...MASON...MENARD... MOULTRIE...SANGAMON AND SHELBY. IN EAST CENTRAL ILLINOIS... CLARK...COLES...CRAWFORD AND CUMBERLAND. IN SOUTH CENTRAL ILLINOIS...CLAY AND EFFINGHAM. IN SOUTHEAST ILLINOIS... JASPER...LAWRENCE AND RICHLAND. IN WEST CENTRAL ILLINOIS... CASS...FULTON...MORGAN...SCHUYLER AND SCOTT. * UNTIL 6 AM CST EARLY THIS MORNING * PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED THE REMAINDER OF THE NIGHT...AS AN INTENSE STORM SYSTEM MOVES THROUGH THE MIDWEST. BETWEEN 1 AND 2 INCHES OF RAIN HAS ALREADY OCCURRED SINCE MONDAY MORNING. STORM TOTAL RAINFALL THROUGH TONIGHT WILL MAINLY RANGE FROM 2.5 TO 3 INCHES...WITH SOME LOCALLY HIGHER AMOUNTS FROM SPRINGFIELD SOUTHWEST. * THE MAIN THREATS FOR FLOODING WILL BE IN FLOOD PRONE AREAS... ALONG WITH PONDING OF WATER ON STREETS AND ROADS. THIS IS ESPECIALLY LIKELY WHERE FALLEN LEAVES HAVE CLOGGED STORM DRAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
292 WGUS63 KILX 180921 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 321 AM CST WED NOV 18 2015 ILZ036-040>042-047>054-061-181030- /O.CAN.KILX.FA.A.0002.000000T0000Z-151118T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FULTON-SCHUYLER-MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- CHRISTIAN-MACON-MOULTRIE-SHELBY- INCLUDING THE CITIES OF...CANTON...RUSHVILLE...HAVANA...LINCOLN... BEARDSTOWN...PETERSBURG...WINCHESTER...JACKSONVILLE... SPRINGFIELD...TAYLORVILLE...DECATUR...SULLIVAN...SHELBYVILLE 321 AM CST WED NOV 18 2015 ...FLOOD WATCH IS CANCELLED... SCATTERED SHOWERS WILL CONTINUE TO AFFECT THE AREA THROUGH SUNRISE...ESPECIALLY EAST OF I-55. HOWEVER...ADDITIONAL RAINFALL AMOUNTS WILL BE LIGHT...AND WILL NOT CAUSE A FLOOD THREAT. $$ ILZ056-062-063-066>068-071>073-181200- /O.CON.KILX.FA.A.0002.000000T0000Z-151118T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COLES-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND- LAWRENCE- INCLUDING THE CITIES OF...CHARLESTON...MATTOON...GREENUP... MARSHALL...EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY... LAWRENCEVILLE 321 AM CST WED NOV 18 2015 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING COUNTIES. IN EAST CENTRAL ILLINOIS...CLARK...COLES...CRAWFORD AND CUMBERLAND. IN SOUTHEAST ILLINOIS...CLAY...EFFINGHAM...JASPER...LAWRENCE AND RICHLAND. * UNTIL 6 AM CST. * ADDITIONAL PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED THROUGH SUNRISE. RAINFALL AMOUNTS DURING THE LAST 24 HOURS HAVE BEEN IN EXCESS OF 2 INCHES FROM EFFINGHAM TO FLORA...THEN EAST TO NEAR LAWRENCEVILLE...AND SOME AREAS MAY SEE ANOTHER HALF TO THREE QUARTERS OF AN INCH BEFORE THE RAIN FINALLY TAPERS. * THE MAIN THREATS FOR FLOODING WILL BE IN FLOOD PRONE AREAS... ALONG WITH PONDING OF WATER ON STREETS AND ROADS. THIS IS ESPECIALLY LIKELY WHERE FALLEN LEAVES HAVE CLOGGED STORM DRAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ GEELHART
182 WGUS63 KILX 181144 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 544 AM CST WED NOV 18 2015 ILZ056-062-063-066>068-071>073-181245- /O.EXP.KILX.FA.A.0002.000000T0000Z-151118T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COLES-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND- LAWRENCE- INCLUDING THE CITIES OF...CHARLESTON...MATTOON...GREENUP... MARSHALL...EFFINGHAM...NEWTON...ROBINSON...FLORA...OLNEY... LAWRENCEVILLE 544 AM CST WED NOV 18 2015 ...FLOOD WATCH WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... THE FLOOD WATCH FOR PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS WILL EXPIRE AT 6 AM CST EARLY THIS MORNING. LIGHT TO MODERATE RAIN IS ENDING AND MOVING EAST OUT OF THE AREA...WHICH SHOULD END THE FLOODING THREAT. $$ AUTEN
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flood watch went out at Nov 16, 3:00 AM CST, 8 minutes earlier.
Area forecast discussion, Nov 16, 3:00 AM CST, 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Lincoln IL 300 AM CST MON NOV 16 2015 .SHORT TERM...(Today) ISSUED AT 300 AM CST MON NOV 16 2015 A large area of mid level cloudiness has spread north into our area early this morning ahead of a lead shortwave that is currently across parts of central Kansas south thru the Texas Panhandle. Just ahead of this feature was a band of showers stretching from central Nebraska southeast through central Missouri into western Kentucky. We expect this rain to shift northeast this morning but will have a tough time pushing very far into our area as forecast soundings continue to show a rather dry atmosphere in place in the low levels thru most of this morning. The 2 A.M. surface map depicted only 30 and 40 degree dew points to our south, with the 50 and 60 degree dew points confined to western Oklahoma into western Texas. However, with time, the moisture will deepen in the lower layers across our forecast area we should see the rain spread in from the southwest this morning affecting west central through southeast Illinois first, with the east seeing the showers this afternoon. Rainfall amounts today are not expected to be that significant with most areas seeing a quarter of an inch or less. With the extensive cloud cover and precipitation today, temperatures will be quite a bit cooler than what we saw yesterday with most areas in the middle 50s accompanied by a gusty southerly breeze. && .LONG TERM...(Tonight through Sunday) ISSUED AT 300 AM CST MON NOV 16 2015 Several items up for consideration in this part of the forecast. These include the well-advertised heavy rain event for the next couple days, the winds tomorrow, and potential for some wintry precipitation late in the week. 1) Heavy rain: Have introduced a Flood Watch beginning at midnight tonight and running through 6 am Wednesday. The orientation is basically in areas where around 3 inches or more of rain is expected, roughly along and south of a Havana to Robinson line. The heavier rain will be focused in a couple waves, one overnight tonight into Tuesday morning, then the other Tuesday night. Precipitable water values expected to climb to a November-extreme of 1.6 inches by Tuesday morning, as a steady low level jet of 50+ knots (getting into the 75 knot range by evening) pumps plenty of moisture up from the Gulf of Mexico. The longer duration of the rain should limit the traditional rapid-developing flash flooding, but the soil should become saturated fairly quickly and leaf debris will help cause some poor drainage as well. Some light showers will linger into Wednesday morning across mainly the eastern CWA, but not should appreciably add to the flood potential. 2) Winds for Tuesday and Tuesday night: Mid-latitude cyclone will be tightening up as the surface low tracks into western kansas by Tuesday morning before lifting northeast and occluding. Aforementioned low level jet should get some elements mixed down to the surface despite the widespread clouds, and gusts of 30-40 mph are likely Tuesday and Tuesday night over our area. A Wind Advisory may need to be issued in the subsequent shifts, but will hold off for now since we're still over 24 hours away before the higher winds develop. While winds will gradually decrease after mid week, the slow departure of this system (as it gets caught up in a deep upper trough dropping into the north central U.S.) should result in breezy conditions persisting into Thursday. 3) Wintry weather potential late week: Still some uncertainty with the late week system, as the ECMWF has a much broader, colder and deeper upper trough dominating the Midwest into the weekend, while the GFS is milder and not as deep. The colder solution features a fast moving wave which brings a streak of precipitation more across the central CWA early Saturday, when the ECMWF features forecast soundings below zero. The more moderate GFS gradually brings a front north to south during the day, slowed by the front being parallel to the upper flow, with precipitation mostly in the form of rain. Have leaned more toward the ECMWF solution and mentioned a rain/snow mix for areas north of I-70, with the changeover south of there holding off until Saturday night. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) ISSUED AT 1119 PM CST SUN NOV 15 2015 VFR conditions with scattered mid level clouds across central IL this evening. By 12-15Z showers will begin to spread SW to NE into central IL as moist southerly flow ahead of a potent approaching storm system develops. Expect MVFR cigs and scattered rain showers starting around 13Z at KSPI ranging to 17Z at KCMI. Conditions will continue to deteriorate through Monday evening with cigs reaching low-end MVFR or perhaps IFR by 00Z Tuesday. Winds S around 10 kts overnight increasing to around 15 kts with gusts around 20 kts after 16Z. Gusts decreasing after 00Z Tuesday...but SE winds continuing around 15 kts. && .ILX Watches/Warnings/Advisories... Flood Watch from late tonight through late Tuesday night for ILZ036-040>042-047>054-056-061>063-066>068-071>073. && SHORT TERM...Smith LONG TERM...Geelhart AVIATION...Onton
Hazardous weather outlook, Nov 15, 3:07 PM CST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 307 PM CST SUN NOV 15 2015 ILZ027>031-036>038-040>057-061>063-066>068-071>073-160915- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 307 PM CST SUN NOV 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN EXTENDED PERIOD OF WET WEATHER WILL DEVELOP FROM MONDAY THROUGH WEDNESDAY. RAINFALL TOTALS IN EXCESS OF 3 INCHES ARE POSSIBLE DURING THE PERIOD...WITH THE HEAVIEST RAINFALL LIKELY TO OCCUR ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.